Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2000, 7:01 PM EDT for Union County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 25, 2000, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Union County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:10 PM EDT | Thunderstorm Wind | New Loyston, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 252301 SVRMRX TNC173-252345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 701 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN EASTERN TENNESSEE * UNTIL 745 PM EDT * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORRIS LAKE...OR 10 MILES EAST OF LA FOLLETTE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORRIS LAKE AROUND 710 PM EDT SHARPS CHAPEL AROUND 725 PM EDT MAYNARDVILLE AROUND 735 PM EDT LUTTRELL AROUND 745 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 3:15 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN JUN 25 2000 SCATTERED SHOWERS DEVELOPING OVER FORECAST AREA WILL LINGER INTO EARLY EVENING HOURS AS EXPECTED. SCATTERED ACTIVITY WILL DEVELOP AGAIN TOMORROW AND A FEW MORE ON TUESDAY AS MOIST UNSTABLE AIRMASS CONTINUES TO LINGER OVER REGION. CAPES NOT EXTREMELY HIGH SO LIMITED PULSE SEVERE POSSIBLE BUT SHOULD NOT SEE WIDESPREAD SEVERE ACTIVITY. TEMPERATURES SHOULD BE NEAR SEASONAL NORMALS WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS MAINLY IN THE 60S. CHA 71 90 70 88 / 30 30 30 40 TYS 68 90 69 88 / 30 30 30 40 TRI 65 87 68 84 / 30 30 30 40 OQT 67 90 69 88 / 30 30 30 40 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Jun 25, 6:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT SUN JUN 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0625 PM TAZEWELL TN WIND DAMAGE
06/25/00 CLAIBORNE REPORTED BY DISPATCH
TREES DOWN IN NORTH PART
OF TAZEWELL.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.